Alert archive / West Virginia / Wind Advisories in 2017
Wind Advisory 8, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this wind advisory at Nov 16, 2017, 9:12 AM EST for Tucker County, West Virginia. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Nov 16, 2017, 9:12 AM EST (14:12 UTC)
- Expired
- Nov 16, 2017, 2:31 PM EST
- In force
- 5 hr
- Issued by
- NWS Pittsburgh, PA
County Tucker County, WV
The radar
The Pittsburgh radar (KPBZ), 167 km from the middle of the area, began a volume at 14:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KAGC), launched 12:00Z, 2.2 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 33 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 797 m above ground
- 0-6 km bulk shear
- 80 kt
- 0-1 km storm-relative helicity
- 229 m²/s²
- 0-3 km storm-relative helicity
- 325 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
896 WWUS71 KPBZ 161412 NPWPBZ URGENT - WEATHER MESSAGE National Weather Service Pittsburgh PA 912 AM EST Thu Nov 16 2017 WVZ514-162215- /O.NEW.KPBZ.WI.Y.0008.171116T1412Z-171116T2300Z/ Eastern Tucker- Including the cities of Davis, Thomas, and Canaan Valley 912 AM EST Thu Nov 16 2017 ...WIND ADVISORY IN EFFECT UNTIL 6 PM EST THIS EVENING... The National Weather Service in Pittsburgh has issued a Wind Advisory, which is in effect until 6 PM EST this evening. * WIND...Gusts of 45-50 mph. * PERIOD OF STRONGEST WINDS...through mid-afternoon. * IMPACTS...Scattered tree and powerline damage. Travel will be difficult for high-profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that wind gusts in excess of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Please report fallen trees or branches by calling 412-262-1988, posting to the NWS Pittsburgh Facebook page, or using Twitter @NWSPITTSBURGH && $$ Kramar
1 follow-up statement
888 WWUS71 KPBZ 161931 NPWPBZ URGENT - WEATHER MESSAGE National Weather Service Pittsburgh PA 231 PM EST Thu Nov 16 2017 WVZ514-162045- /O.CAN.KPBZ.WI.Y.0008.000000T0000Z-171116T2300Z/ Eastern Tucker- Including the cities of Davis, Thomas, and Canaan Valley 231 PM EST Thu Nov 16 2017 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Pittsburgh has cancelled the Wind Advisory for eastern Tucker County, WV. Gusts of 25 to 35 mph may continue during the afternoon, but will subside tonight as high pressure builds. $$ Kramar
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this wind advisory went out at Nov 16, 7:38 AM EST, 1 hour 34 minutes earlier.
Area forecast discussion, Nov 16, 7:38 AM EST, 1 hour 34 minutes before
Area Forecast Discussion National Weather Service Pittsburgh PA 738 AM EST Thu Nov 16 2017 .SYNOPSIS... Scattered rain and snow showers are expected today with an upper level disturbance. Dry weather should return Friday under high pressure. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... Main change for this update was to delay the mix/changeover to snow a little bit. Upstream obs/temperatures suggest that snow will arrive a couple hours later, and as noted below, accumulation will be a challenge. Minor tweaks otherwise. Previous discussion... An upper trough should result in scattered rain and snow showers across the area as it crosses today. Maintained likely POPs N of PIT where some lake/terrain enhancement should result in more numerous shower coverage. Surface temperatures should be too warm for accumulations, though colder temperatures in the WV/MD ridges could result in minor localized accumulations. Gradually falling temperatures are expected today in cold advection. A tight pressure gradient should also result in some gusty winds today, with the highest gusts 35-40 mph in the higher terrain of WV/MD. && .SHORT TERM /6 PM THIS EVENING THROUGH SATURDAY NIGHT/... Building high pressure should end the scattered precip this evening, and maintain dry and cool weather through Friday evening. After some partial clearing Thu night, clouds should increase Fri ahead of low pressure advancing out of the Plains. This low should drag a warm front across the region Friday night as it tracks to the Great Lakes region. Rain and rising temperatures are expected, mainly after midnight with the front. Occasional rain is expected Saturday as a series of shortwaves cross the area in SW flow ahead of an approaching upper trough. The surface low is progged to track into Southern Ontario by Sat evening as it drags a cold front across the region. Strong winds are progged above the surface Sat, though model progged soundings show a capping inversion preventing those stronger winds from reaching the surface. Gusts are possible along and behind the front, though think these should mainly be below advisory levels given momentum transfer values on BUFKIT. Cold advection should change rain showers to snow Sat night as the upper trough approaches. Maintain likely POPs toward morning N of PIT and in the ridges, where lake and terrain enhancement is expected. && .LONG TERM /SUNDAY THROUGH WEDNESDAY/... Another shortwave rotating through the main upper trough should maintain snow shower chances through Sunday evening. Maintained the highest POPs N of PIT and in the ridges with the lake/terrain enhancement. Will monitor future mesoscale trends in finer resolution models to better evaluate the snow potential. Ridging should result in dry weather early in the week before upper troughing returns minimal precip chances N of PIT by midweek. Temperatures should average below seasonal levels. && .AVIATION /13Z THURSDAY THROUGH MONDAY/... MVFR ceilings should continue to overspread the area this morning with an approaching upper trough and cold advection. The MVFR cigs are expected through this evening before the trough exits and high pressure builds in returning mainly VFR to the area. Gusty WNW winds are expected today behind an exiting cold front with a tight surface pressure gradient. .Outlook... Restrictions are likely again with a Sat cold front and with Sun upper troughing and cold NW flow. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...None. OH...None. PA...None. WV...None. &&
Hazardous weather outlook, Nov 16, 3:44 AM EST, 5 hours 28 minutes before
Hazardous Weather Outlook National Weather Service Pittsburgh PA 344 AM EST Thu Nov 16 2017 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029-031-073>076-WVZ001>004-012-021-509>514-170845- Garrett-Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-Jefferson- Muskingum-Guernsey-Belmont-Noble-Monroe-Mercer-Venango-Forest- Lawrence-Butler-Clarion-Beaver-Allegheny-Armstrong-Indiana- Washington-Greene-Westmoreland-Westmoreland Ridges-Fayette- Fayette Ridges-Hancock-Brooke-Ohio-Marshall-Wetzel-Marion-Monongalia- Ridges of Eastern Monongalia and Northwestern Preston-Preston- Eastern Preston-Western Tucker-Eastern Tucker- 344 AM EST Thu Nov 16 2017 This Hazardous Weather Outlook is for western Maryland, east central Ohio, northwest Pennsylvania, southwest Pennsylvania, west central Pennsylvania, western Pennsylvania, northern West Virginia and northern panhandle of West Virginia. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Wind Advisories in West Virginia, 2017Every wind advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.